Aa
A
A
Close
Avatar universal
HEART RACING
Hi,

   I have posted on this board several times recently and received wonderful responses.  I have been on Armour thyroid for hypothyroidism for about 40 years.  I have had no problems during that time other than an occasional adjustment to dosage without symptoms and based on blood work.
In December I started having heart palpitations and since that time my medicine has been adjusted frm 135 mg to 120 mg to 90 mg and now two weeks ago 75 mg.  I still have about three weeks before my next blood work.  Mostly my heart palpitations slowed down after the latest change, but the last three days I feel as though my heart is beating faster, although when I check my pulse it isn't really that high.  I am wondering if it is just my nerves or what as this ordeal has really gotten to be lately.  I have basically been around the house in the last two months as I didn't feel well enough for many social or other engagements.

    Is it possible for your heart to "feel" racy even if your actual heart rate isn't that high?  Would your body adjusting to another dosage change do that or after two weeks would this be an indication that I am still getting too much thyroid medicine?  I guess the blood work is the only way to tell.

Thanks,
Liz
Cancel
5 Answers
Page 1 of 1
Avatar universal
thats exactly what i am going through.. i think we are definately on too high of a dose.. i dont beleive that blood work is alway accurate to what you are feeling.. so if you feel like you are on too much.. just take less.. the worst that can happen is that you feel tired and maybe depressed.. then up the meds... im glad to know that someone else is having the same problem.. i dont feel so alone!!

my heart does the same thing.. and i have someone else check it and my pulse if fine.. do you also feel like you cant concentrate??
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
That is what I did when my heart was racing for real - I was put on 90 mg of Armour by my doctor on Jan 18th and must wait 6 weeks for blood work.  But I was really having heart palpitations and lowered it myself about two weeks ago and felt a lot better.  I called and told the doctor and he said that was fine for me to try 75.  This latest thing with feeling like my heart is beating fast has only been the last three days and I am not sure what is going on.  I know that when I was having the real heart palpitations, I couldn't contentrate - it was so distracting.  This seems different and I feel like my pulse is fast when it isn't.  My normal pulse rate, I believe, is somewhere in the 60's into 70's and when I was having the palpitations it was upper 80's and up to 100 or more.  
Right now when I take it - it is about 70 or so and that isn't really fast.

I don't know what is causing this feeling.  I don't want to change the dose again if I don't have to since I just told the doctor yesterday that I changed it to 75 mg.  Are you on Armour?  I am not sure how long it takes for you to get side effects when your dosage is changed.

Yes, good to find out I am not going crazy - although sometimes I feel like that.

Thanks,
Liz
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i feel like i am going crazy too.. sometimes.. but i have been doin my own testing on what works best for me and i found so far that about 25mg.. i feel so much better.. my results came back as i was normal.... but the hell i am.. we know our body best.. i am on levothyroxine..
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
393685 tn?1425816122
Armour IS different than Levo. Watch the comparison..... With Armour in any dosage change. usually the first 48 to 72 hours is it common for the racing feeling happen on the heart. You also should be aware that salt, caffine and liquor will increase these symptoms. Smoking too.

Headaches are common too.

I think I posted on a thread prior on one of your questions. I really shy away from changing the dosage on your own and frequently. It really takes 4 weeks min. to get balanced. If you keep moving the med dosage - you will never give it a chance to get your body to except it and understand that this is what is controlling your thyroid levels now.

Just caring...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks for caring - this board has been so helpful to me and at least letting me know that I am not alone in this situation.  I talked to my doctor on Wednesday of this week and told him about the dosage change I made to my Armour and he said he had no problem with it and I will have blood work in about three more weeks to let the meds settle in my system.  I decreased my Armour from 90 to 75 two weeks ago and felt pretty good - at least better than before, but I have noticed that my heart seems to be faster the last three days.  I guess I have to tough this out for a few more weeks and see what my blood work says.  I thought it shouldn't be doing this two weeks after the change - except if I am still getting too much.  I really don't want to mess with the dosage again because each time would extend the time for blood work as they want 4-6 weeks before checking blood.  This is the only time ever that I changed my dosage and I have been on Armour for 40 years with little to no problems.  That is why this is so frustrating and I have no idea why this happened.

Thanks for caring and your input on this.

Liz
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Thyroid Answerers
Avatar universal
Blank
MI
649848 tn?1424570775
Blank
FL
Avatar universal
Blank
Sisters, OR
Avatar universal
Blank
657231 tn?1453836403
Blank
Northern, NJ
Avatar universal
Blank
Calicut, India